MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 4-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 4-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z310H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Cardiac Arrest (1762); Foreign Body In Patient (2687)
Date of Event 01/26/2024
Type of Reportable Event Death
Event or Problem Description
It was reported by an attorney that a patient underwent a partial nephrectomy with a robot procedure on (b)(6) 2024 and suture was used.The thread that had a needle at the beginning of the procedure was removed by a gripper of the robot and at the exit of the trocar by the operative aid, the needle had disappeared (only the thread was removed).The surgeon was immediately notified of this incident.Staff immediately searched for the needle in the operative cavity using a camera and then an image intensifier, but the needle was not found.Staff believe that the needle has remained in the operating cavity.The postoperative period was unfortunately complicated by cardiopulmonary arrest.Resuscitation, with adrenaline injected, without external electric shock, was initiated and performed for 20 minutes.Cardio-respiratory rhythm did not recover, decision to stop resuscitation in multidisciplinary consultation, and death of the patient.Patient deceased.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 - type of investigation.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PDSII VIO 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18859514
Report Number2210968-2024-02664
Device Sequence Number18232731
Product Code NEW
UDI-Device Identifier10705031060418
UDI-Public10705031060418
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ310H
Device Lot NumberTHMJHT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown